Options for switch from Sustiva.
Feb 19, 2006
Since a year I'm on my first med-combination: Sustiva, Viread and Emtriva. Though they work well and the side effects of Sustiva do get less (the vivid dreams, the hangovers, etc), I'm getting depressed more and more. So probably, after a year of taking it, Sustiva seems not right for me. So I feel like I have to change my combination and my doctor thinks thats good too and recommended me to go from Sustiva to Viramune. But I'm hearing and reading that Viramune might have a effect on my mood too since it go's in to the brain aswell. So I'm not sure if Viramune is good for me eigther!? What other options do I have? What about Kaletra? Here in the Netherlands they don't work ofthen with anti depression meds to take away the side effects of Sustiva or Viramune. My liverfunction is okay, so the docter say, and I din't had rash because of the Sustiva. Hope you can help me with some suggestions! Regards and thanks for the good work. In Holland too News at the Body is a great help! Simon.
Response from Dr. Henry
Many patients who have problems with Sustiva switch to nevirapine and do well. Liver status needs to be monitored with nevirapine as do signs suggestive of the hypersensitivity reaction particularly during the first several months. Most patients do not experience brain effects from the nevirapine (recommend dosing the nevirapine twice a day). Possible alternatives include ritonavir boosted atazanavir, fosamprenavir or lopinavir (all can possibly be dosed once a day with your other 2 meds). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Enlarged Lymph Nodes After Unprotected Vaginal Sex Worried I Have HIV
- Itchy Testicles After Masturbation Sign Of HIV AIDS
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
- Pain In Urethra After Sex With Sex Worker Worried I Have
- Frequent Watery Vaginal Discharge With Bad Odor
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.